MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number E1601-48
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.We observed extensive necking at the distal end of the catheter.This is the region of extrusion that experienced the highest amount of tensile force during the thrombectomy procedure.The balloon and a portion of the catheter lumen were missing in this catheter.Based on the reported incident, it is possible that the surgeon cut the catheter lumen at this end to deflate the balloon.According to our follow-up investigation with the contact person at the hospital, we learned that the inflated balloon was caught in the vessel and the surgeon was unable to deflate the balloon.So,he tried to maneuver it by pushing it forward and the pulling it back.However, he was unable to deflate the balloon even after multiple attempts.He then cut the catheter lumen to deflate the balloon and remove it out of the patient's vessel.The contact person confirmed that there were no balloon or catheter fragments leftover inside the patient's vessel as the result of this incident.Procedure was completed successfully without any further complications.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature for devices from this lot.As part of our manufacturing process, a 100% visual balloon and winding inspection are performed on the manufactured product.Our quality control inspector had also performed pull test on a sample of the catheters from this lot number during in-process inspection.All of these units passed the qc requirements and performed as intended when tested to their validated force.It is also possible that anatomical features ( calcification or stenosis in the lesion area ) or procedural factors ( use of excessive force to remove the thrombus ) may have contributed to the balloon deflation issue that was experienced while removing the adherent material from the patient's blood vessel.As stated in our ifu, the arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material ( eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.
 
Event or Problem Description
During femoral endarterectomy, using a 4f lemaitre embolectomy catheter for de-clotting, surgeon reported that he could not deflate the balloon of the catheter during use.He had to cut the catheter lumen to deflate the balloon and remove it from patient's vessel.There was no injury to the patient as the result of this incident.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key9324147
Report Number1220948-2019-00150
Device Sequence Number2325797
Product Code DXE
UDI-Device Identifier00840663100606
UDI-Public00840663100606
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Catalogue NumberE1601-48
Device Lot NumberSLC4834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2019
Initial Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;